How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17770
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

My son suffered a seizure in 2006 after becoming overheated

Customer Question

My son suffered a seizure in 2006 after becoming overheated cooking on a hot barbecue pit. He was taken to the hospial V where he remained for a few days and put on Keppra. Approx 2 weeks ago he stopped taking Keppra. He just turned 50 years old and I am quite concerned. He never followed up his apps with his doctor. He just kept getting his medicine refilled over the last 10 years without seeing his doctor. Are there any side effects that I should be looking out for the abrupt discontinuation of his medication. As a baby of 5 mos old he had to have surgery for a subdues hematoma causes by force delivery. Please advise. My email address is***@******.***
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Was taking only the generic form of Keppra until recently.
JA: Anything else in your medical history you think the doctor should know?
Customer: Did you see the long introduction explaining my inquiry,
Submitted: 1 month ago.
Category: Health
Expert:  Dr. Saha replied 1 month ago.

Hello,
Thank you for your question.
I am Dr Saha, I shall try my best to help you.
I am sorry for his symptoms.
Sudden withdrawal of Keppra can precipitate seizure.
He needs to withdraw it gradually under the supervision of doctor.
He should get an evaluation by his doctor.
I hope this information helps.
Wish him good health.
If there’s anything else I can do, please let me know.
Please rate my answer excellent if you are satisfied with it.
Regards.

Related Health Questions